A 45-year-old male asked:
Disclaimer

I've been on a low dose of Citalopram for a while now. I've read that higher doses sometimes can cause Arrhythmia. Is either 10-20 mg safe to take?

1 doctor answer
Dr. Cynthia Rector
28 years experience in Psychiatry
Yes: There was a study which reported that higher doses of Citalopram may be associated with increased risk of an arrhythmia. This finding has not been replicated and other studies have not found this.
Answered on Jul 18, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 47-year-old female asked:
Dr. Daniel Weiss
33 years experience in Cardiac Electrophysiology
Depends on history: Amitriptyline is more likely to cause serious palpitations in those over age 60, with a history of heart disease or arrhythmias, and usually at higher ... Read More
2
2 thanks
A 43-year-old male asked:
Dr. Stephen Kibrick
45 years experience in Clinical Psychology
Possible, see MD: It is possible that these are side effects from the increased dose of citalopram. You don't mention your age, or how long since you changed the dosag ... Read More
1
1 thank
A 55-year-old male asked:
Dr. Karen Dantin
36 years experience in Family Medicine
Could be: Would need to be cautious. It would depend on what heart problem patient has.
1
1 thank
A 27-year-old male asked:
Dr. Nathan Ritter
23 years experience in Cardiology
Yes: Celexa (citalopram) can cause a prolonged QT interval. If a person has a long QT interval already when he or she starts taking Celexa (citalopram), it ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month